Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/44086
Title: Linear complementarity system approach to macroscopic freeway traffic modelling : uniqueness and convexity
Authors: Zhong, RX
Yuan, FF
Pan, TL
Chow, AHF
Chen, CJ
Yang, Z
Keywords: Complementarity condition
Convexity
Linear complementaritysystem
The cell transmission model (CTM)
Uniqueness
Issue Date: 2016
Publisher: Taylor & Francis
Source: Transportmetrica. A, Transport science, 2016, v. 12, no. 2, p. 142-174 How to cite?
Journal: Transportmetrica. A, Transport science 
Abstract: The modified cell transmission model (MCTM) is formulated as a linear complementarity system (LCS) in this paper. The LCS formulation presented here consists of a discrete time linear system and a set of complementarity conditions. The discrete time linear system corresponds to the flow conservation equations while the complementarity conditions govern the sending and receiving functions defined by a series of ‘min’ operations in the MCTM. Technical difficulties encountered in application of the CTM and its extensions such as the hard nonlinearity caused by the ‘min’ operator can be avoided by the proposed LCS model. Several basic properties of the proposed LCS formulation, for example, existence and uniqueness of solution, are analysed based on the theory of linear complementarity problem. By this formulation, the theory of LCS developed in control and mathematical programming communities can be applied to the qualitative analysis of the CTM/MCTM. It is shown that the CTM/MCTM is equivalent to a convex programme which can be converted into a constrained linear quadratic control problem. It is found that these results are irrelevant to the cell partition, that is, different cell partitions will not change the uniqueness and convexity of solution. This property is essential for stability analysis and control synthesis. The proposed LCS formulation makes the CTM/MCTM convenient for the design of traffic state estimators, ramp metering controllers.
URI: http://hdl.handle.net/10397/44086
ISSN: 2324-9935
EISSN: 2324-9943
DOI: 10.1080/23249935.2015.1114977
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

1
Last Week
0
Last month
Citations as of Nov 10, 2017

WEB OF SCIENCETM
Citations

1
Last Week
0
Last month
Citations as of Nov 18, 2017

Page view(s)

30
Last Week
1
Last month
Checked on Nov 20, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.